Format

Send to

Choose Destination
East Mediterr Health J. 2011 May;17(5):460-4.

Patients' report of statins use and side-effects in a sample of hospitalized cardiac patients in the Islamic Republic of Iran.

Author information

1
National Public Health Management Centre, Clinical Pharmacy Department, Faculty of Pharmacy, Tabriz University of Medical Sciences, Tabriz, Islamic Republic of Iran. mashayekhis@yahoo.co.uk

Abstract

We aim to study the prevalence of the side-effects of statins among Iranians patients admitted to a cardiac-specialized hospital and had taken statins prior to hospitalization. Data was collected between September 2007 and March 2008 and 200 patients were enrolled. A questionnaire was completed using the patients' records and by interviewing the patients. The mean age of the participants was 61.5 (SD 12.3) years and 63% were males. The most commonly used statins was atrovastatin (99% of the patients). In all, 63.5% of the participants reported experiencing side-effects due to statins. The reported side-effects were respiratory (18.5%), headache (16.5%), rash (0.5%) and allergic reactions (5%); 9.5% reported (4%) and gastrointestinal effect muscle-related side-effects such as myalgia. Although, the clinical benefits outweigh the small risk of liver failure and myopathy, clinicians should be aware of the side-effects of statins.

PMID:
21796961
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center